Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 18, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 23, 2016, 3:38 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 24, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2016, 3:38 AM MDT (09:38 UTC)
- In effect from
- Apr 24, 2016, 12:00 PM MDT
- Expired
- Apr 24, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
949 WWUS85 KABQ 230938 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 338 AM MDT SAT APR 23 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT TODAY FOR THE NORTHWEST PLATEAU AND HIGHLANDS BELOW ANY SNOW PACK AND THE MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK AND THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .A COMBINATION OF STRONG WESTERLY WINDS...LOW HUMIDITIES...ABOVE NORMAL TEMPERATURES...AND UNSTABLE CONDITIONS WILL CREATE CRITICAL FIRE CONDITIONS TODAY FOR THE NORTHWEST PLATEAU AND HIGHLANDS BELOW ANY SNOW PACK...AND THE MIDDLE RIO GRANDE VALLEY. DRY AND UNSTABLE CONDITIONS WITH STRONG WEST TO NORTHWEST WINDS WILL SHIFT INTO EASTERN NEW MEXICO SUNDAY...WHERE CRITICAL CONDITIONS ARE LIKELY. NMZ104-107-108-240100- /O.UPG.KABQ.FW.A.0023.160424T1800Z-160425T0200Z/ /O.NEW.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/ NORTHEAST PLAINS-SANDIA...MANZANO AND GALLINAS MOUNTAINS- EAST CENTRAL PLAINS- 338 AM MDT SAT APR 23 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK..AND THE NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AROUND MIDDAY SUNDAY AND THEN DIMINISH EARLY SUNDAY EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-105-106-240100- /O.CON.KABQ.FW.W.0017.160423T1900Z-160424T0100Z/ NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY- 338 AM MDT SAT APR 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... * AREA AND TIMING...NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS BELOW ANY SNOW PACK...AND THE MIDDLE RIO GRANDE. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND PERSIST UNTIL EARLY THIS EVENING BEFORE DIMINISHING. * 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
3 follow-up statements
125 WWUS85 KABQ 232102 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 PM MDT SAT APR 23 2016 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR THE NORTHWEST PLATEAU AND HIGHLANDS BELOW ANY SNOW PACK AND THE MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK...THE NORTHEAST HIGHLANDS AND PLAINS AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EARLY EVENING FOR ALL AREAS EXCEPT THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .A COMBINATION OF STRONG WINDS...LOW HUMIDITIES...ABOVE NORMAL TEMPERATURES...AND UNSTABLE CONDITIONS WILL CREATE CRITICAL FIRE CONDITIONS INTO EARLY THIS EVENING FOR THE NORTHWEST PLATEAU AND HIGHLANDS BELOW ANY SNOW PACK...AND THE MIDDLE RIO GRANDE VALLEY. DRY AND UNSTABLE CONDITIONS WITH STRONG WEST TO NORTHWEST WINDS WILL SHIFT INTO EASTERN NEW MEXICO SUNDAY...WHERE CRITICAL CONDITIONS ARE LIKELY. WIDESPREAD CRITICAL CONDITIONS ARE EXPECTED MONDAY AFTERNOON AND EVENING. NMZ103-240100- /O.NEW.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/ /O.EXA.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/ NORTHEAST HIGHLANDS- 302 PM MDT SAT APR 23 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AREA AND TIMING...NORTHEAST HIGHLANDS. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AROUND MIDDAY SUNDAY AND THEN DIMINISH EARLY SUNDAY EVENING. CRITICAL CONDITIONS WILL RETURN MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH SUNDAY. SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH MONDAY. * RELATIVE HUMIDITY...7 TO 12 PERCENT SUNDAY AND 10 TO 15 PERCENT MONDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ101-105-106-240100- /O.NEW.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/ /O.CON.KABQ.FW.W.0017.000000T0000Z-160424T0100Z/ NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY- 302 PM MDT SAT APR 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AREA AND TIMING...NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS BELOW ANY SNOW PACK...AND THE MIDDLE RIO GRANDE. CRITICAL CONDITIONS ARE EXPECTED TO PERSIST UNTIL EARLY THIS EVENING BEFORE DIMINISHING. CRITICAL CONDITIONS WILL RETURN MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO AROUND 45 MPH INTO THIS EVENING AND AGAIN MONDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...10 TO 15 PERCENT INTO THIS EVENING AND AGAIN MONDAY AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ104-107-108-240100- /O.NEW.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/ /O.CON.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/ NORTHEAST PLAINS-SANDIA...MANZANO AND GALLINAS MOUNTAINS- EAST CENTRAL PLAINS- 302 PM MDT SAT APR 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK..AND THE NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AROUND MIDDAY SUNDAY AND THEN DIMINISH EARLY SUNDAY EVENING. CRITICAL CONDITIONS RETURN MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH INTO THIS EVENING. SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH MONDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...8 TO 15 PERCENT INTO THIS EVENING AND AGAIN MONDAY AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ109-240100- /O.NEW.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/ WEST CENTRAL HIGHLANDS- 302 PM MDT SAT APR 23 2016 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AREA AND TIMING...WEST CENTRAL HIGHLANDS. CRITICAL CONDITIONS ARE EXPECTED MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...12 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
801 WWUS85 KABQ 240227 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 827 PM MDT SAT APR 23 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK... THE NORTHEAST HIGHLANDS AND PLAINS AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EARLY EVENING FOR ALL AREAS EXCEPT THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .DRY AND UNSTABLE CONDITIONS WITH STRONG WEST TO NORTHWEST WINDS WILL SHIFT INTO EASTERN NEW MEXICO SUNDAY...WHERE CRITICAL CONDITIONS ARE LIKELY. WIDESPREAD CRITICAL CONDITIONS ARE EXPECTED MONDAY AFTERNOON AND EVENING. NMZ103-104-107-108-241400- /O.CON.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/ /O.CON.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/ NORTHEAST HIGHLANDS-NORTHEAST PLAINS- SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS- 827 PM MDT SAT APR 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK..AND THE NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AROUND MIDDAY SUNDAY AND THEN DIMINISH EARLY SUNDAY EVENING. CRITICAL CONDITIONS RETURN MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH INTO THIS EVENING. SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH MONDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...8 TO 15 PERCENT INTO THIS EVENING AND AGAIN MONDAY AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ101-105-106-109-241400- /O.CON.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/ NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY- WEST CENTRAL HIGHLANDS- 827 PM MDT SAT APR 23 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * AREA AND TIMING...WEST CENTRAL HIGHLANDS. CRITICAL CONDITIONS ARE EXPECTED MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...12 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
701 WWUS85 KABQ 240944 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 344 AM MDT SUN APR 24 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK...THE NORTHEAST HIGHLANDS AND PLAINS AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY FOR ALL BUT THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .DRY AND UNSTABLE CONDITIONS WITH STRONG WEST TO NORTHWEST WINDS WILL SHIFT INTO EASTERN NEW MEXICO TODAY...WHERE CRITICAL CONDITIONS ARE LIKELY. WIDESPREAD CRITICAL CONDITIONS FOR ALL BUT THE NORTH CENTRAL MOUNTAINS ARE EXPECTED MONDAY AFTERNOON AND EVENING. NMZ103-104-107-108-250200- /O.UPG.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/ /O.NEW.KABQ.FW.W.0019.160425T1900Z-160426T0300Z/ /O.CON.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/ NORTHEAST HIGHLANDS-NORTHEAST PLAINS- SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS- 344 AM MDT SUN APR 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK...THE NORTHEAST HIGHLANDS AND THE NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AROUND MIDDAY TODAY AND THEN DIMINISH EARLY THIS EVENING. CRITICAL CONDITIONS WILL RETURN MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON AND EARLY EVENING. SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH MONDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...7 TO 15 PERCENT THIS AFTERNOON AND EARLY EVENING...AND AGAIN MONDAY AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-105-106-109-250200- /O.UPG.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/ /O.NEW.KABQ.FW.W.0019.160425T1900Z-160426T0300Z/ NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY- WEST CENTRAL HIGHLANDS- 344 AM MDT SUN APR 24 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHWEST PLATEAU...NORTHWEST AND WEST CENTRAL HIGHLANDS AND THE MIDDLE RIO GRANDE VALLEY. CRITICAL CONDITIONS WILL DEVELOP AROUND MIDDAY MONDAY AND WILL BEGIN TO DIMINISH EARLY MONDAY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 OR 50 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 23, 3:33 AM MDT, 5 minutes earlier.
Area forecast discussion, Apr 23, 3:33 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 AM MDT SAT APR 23 2016 .SYNOPSIS... DRIER AIR WILL MOVE IN FROM THE WEST TODAY...WITH WINDIER CONDITIONS AND FIRE WEATHER CONCERNS DAILY THROUGH TUESDAY. SOUTHWEST WIND GUSTS TO 50 MPH ARE EXPECTED ACROSS MUCH OF THE AREA ALONG AND NORTH OF I-40 THIS AFTERNOON. ANOTHER ROUND OF MAINLY ISOLATED SHOWERS AND THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND EVENING...FAVORING THE CENTRAL MOUNTAIN CHAIN EASTWARD AND ESPECIALLY LOCATIONS NORTH OF I-40. MONDAY AND TUESDAY WILL BRING ANOTHER ROUND OF PARTICULARLY WINDY CONDITIONS WITH GUSTS IN THE 40 TO 55 MPH RANGE. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL RETURN TO THE NORTHERN MOUNTAINS AND NORTHWEST MONDAY THROUGH TUESDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM PASSES JUST NORTH OF NEW MEXICO. && .DISCUSSION... A VERY ACTIVE STORM TRACK IS EXPECTED THROUGH THE COMING WORK WEEK...THOUGH MOST OF THE STORM SYSTEMS WILL PASS NORTH OF NEW MEXICO. THIS WILL STEER THE POLAR JET STREAM OVERHEAD PRODUCING WINDY AND GENERALLY DRY CONDITIONS AT THE SURFACE WITH FIRE WEATHER CONCERNS THROUGH AT LEAST TUESDAY. THREE WEATHER SYSTEMS WILL DROP INTO THE GREAT BASIN THEN LIFT NORTH OF NEW MEXICO AS THEY CROSS THE CENTRAL ROCKIES. THE FIRST SYSTEM DREW ENOUGH MODEST MOISTURE INTO NEW MEXICO FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL AREAS FRIDAY. THE THUNDERSTORM CHANCE WILL SHIFT EASTWARD OVER THE CENTRAL MOUNTAIN CHAIN AND PLAINS TODAY BEFORE DRIER AIR OVERSPREADS THE WHOLE FORECAST AREA ON SUNDAY. THE NEXT SYSTEM WILL DROP A BIT FURTHER SOUTH INTO THE GREAT BASIN MONDAY BEFORE EJECTING NORTHEASTWARD OR EASTWARD ACROSS THE CENTRAL ROCKIES MONDAY NIGHT THROUGH TUESDAY NIGHT. THIS WILL BRING THUNDERSTORM CHANCES BACK TO N CENTRAL AND NW PARTS OF THE FORECAST AREA...AND POSSIBLY AREAS FARTHER SOUTH IF THE SYSTEM DROPS FAR ENOUGH SOUTH. RIGHT NOW IT LOOKS LIKE THE MAIN CONCERN WILL BE WIND AND FIRE WEATHER AS THE SYSTEM STEERS THE POLAR JET STREAM OVERHEAD AND A SHARP LEE TROUGH DEVELOPS AT THE SURFACE. AFTER SHORT WAVE RIDGING WEDNESDAY...THE NEXT SYSTEM WILL DROP SOUTH OF THE GREAT BASIN INTO AZ THURSDAY BEFORE EJECTING NORTHEASTWARD ACROSS THE CENTRAL ROCKIES THROUGH THE END OF THE WEEK. THE FARTHER SOUTH TRACK OF THIS SYSTEM...IF IT PANS OUT...SHOULD BRING BETTER PRECIP CHANCES TO THE FORECAST AREA. IT MAY ALSO CAUSE THE DRY LINE TO BECOME ACTIVE ACROSS THE PLAINS. 44 && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL BE FEATURED THROUGH TUESDAY OF NEXT WEEK. VENT RATES WILL BE GOOD TO EXCELLENT THROUGH NEXT WEDNESDAY. SOUTHWEST TO WEST WIND GUSTS OF AROUND 45 TO 50 MPH WILL BE POSSIBLE TODAY AS THE UPPER LOW TRACKS THROUGH THE GREAT BASIN AND INTO THE CENTRAL ROCKIES. THE STRONG WINDS WILL PUSH LOW LEVEL MOISTURE EASTWARD ALLOWING MIN RH VALUES TO FALL BELOW 15 PERCENT OVER PORTIONS OF THE WEST AND MIDDLE RIO GRANDE VALLEY. HIGHS REMAIN ABOVE AVERAGE... AND THE CRITICAL AREA IS CONSISTENT WITH PREVIOUS FORECAST PACKAGE... SO THE CURRENT RED FLAG WARNING TO REMAIN AS ISSUED. HOWEVER...SOCORRO COUNTY IS NOW MORE LIKELY TO SEE CRITICAL CONDITIONS THAN WAS INDICATED 24 HRS AGO...WITH SOMEWHAT STRONGER WINDS FORECAST FARTHER SOUTH. CONVECTION WILL BE FOCUSED OVER THE CENTRAL AND EAST TODAY AND THIS EVENING BUT SUNDAY WILL BE DRY. THERE MAY BE A MIX OF WET AND DRY CONVECTION CENTRAL AND EAST AS THE MOISTURE BECOMES MORE SHALLOW. WINDS WILL SHIFT TO WEST AND NORTHWEST SUNDAY...BUT WILL BE SUFFICIENT FOR CRITICAL CONDITIONS EAST CENTRAL SUNDAY AFTERNOON. CRITICAL CONDITIONS MAY ALSO STRETCH OVER THE EASTERN PORTION OF ZONE 107...AND THE SOUTHERN PORTIONS OF ZONES 103 AND 104...THEREFORE DECIDED TO GO AHEAD AND UPGRADE THE FIRE WEATHER WATCH TO A WARNING. HIGH TEMPERATURES WILL BE SLIGHTLY COOLER BUT STILL ABOVE AVERAGE OVER THE WARNED AREA...AND WILL BE PRECEDED BY FAIR TO POOR RECOVERIES TONIGHT. RH RECOVERIES WILL WORSEN SUNDAY NIGHT WITH THE MAJORITY OF THE FORECAST AREA TO BE FAIR TO POOR. WINDS RAMP UP AND ARE NOW STRONGER ON MONDAY... WITH THE NEXT SYSTEM TRACKING INTO THE GREAT BASIN. AS A CONSEQUENCE... CRITICAL CONDITIONS APPEAR MORE WIDESPREAD MONDAY AFTERNOON. COMPARED TO TUESDAY...MONDAY MAY TURN OUT TO BE THE MORE CRITICAL DAY WITH FORECAST HIGHS NEAR TO ABOVE AVERAGE. CONSIDERABLE COOLING ANTICIPATED TUESDAY WITH HIGHS NEAR TO OVER 10 DEGREES BELOW AVERAGE. HOWEVER MONDAY NIGHT RH RECOVERIES REMAIN POOR FROM THE MIDDLE RGV OVER THE EASTERN PLAINS. ANY WETTING PRECIPITATION MONDAY THROUGH TUESDAY WILL BE LIMITED TO THE HIGHER TERRAIN OF THE NORTHWEST AND NORTH CENTRAL. GFS DOES APPEAR TO TRACK THE UPPER LOW A LITTLE FARTHER SOUTH BUT NOT OVERLY SO...MESSAGE IS WILL HAVE TO KEEP AN EYE ON THIS TREND. GFS IS ALSO TRENDING WETTER WITH THE SYSTEM LATE NEXT WEEK...BUT THE ECMWF HAS CHANGED LITTLE...OR IS POSSIBLY A LITTLE DRIER. FORECAST CRITICAL CONDITIONS ARE LARGELY ABSENT WEDNESDAY AND THURSDAY. && .AVIATION... 06Z TAF CYCLE SOME LINGERING MOISTURE COMBINED WITH AN APPROACHING UPPER TROUGH MAY WELL STILL TRIGGER A FEW OR ISOLATED SHRA AND TSRA MAINLY EAST FROM CONTINENTAL DIVIDE. STILL SOME MODEST RISK OF GUSTY OUTFLOW WINDS...AS HIGH AS 30 OR 35 KTS WITH A STRAY TSRA ANYWHERE FROM RIO GRANDE VALLEY ON EAST...BUT BY FAR MOST OF WHAT DEVELOPS THROUGH THE PREDAWN HOURS SHOULD JUST BY HIGH BASED SHRA. VFR CONDITIONS STILL EXPECTED TO BE THE RULE. DRIER SW FLOW WILL MOVE IN SAT WITH A FEW SHRA OR TSRA POSSIBLE OVER THE NORTHERN HIGH TERRAIN AND THE NE PLAINS...SLIGHT CHANCES ALSO MORE OR LESS ANYWHERE TO EAST OF CENTRAL MT CHAIN. MAINLY SW WINDS WILL GUST BETWEEN 30 AND NEARLY 45 KTS ACROSS ROUGHLY THE NORTH HALF OF NM STARTING LATE MORN TO NOONTIME AND CONTINUING THROUGH THE AFTN...AND MAY PRODUCE A FEW AREAS OF BLDU. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 75 34 68 40 / 5 0 0 0 DULCE........................... 71 27 63 27 / 20 10 0 0 CUBA............................ 72 31 64 32 / 20 5 0 0 GALLUP.......................... 72 29 69 37 / 0 0 0 0 EL MORRO........................ 67 27 64 30 / 0 0 0 0 GRANTS.......................... 73 29 69 33 / 5 0 0 0 QUEMADO......................... 71 35 68 38 / 0 0 0 0 GLENWOOD........................ 79 38 76 40 / 0 0 0 0 CHAMA........................... 64 24 57 25 / 30 20 0 0 LOS ALAMOS...................... 71 39 64 40 / 20 10 0 0 PECOS........................... 74 38 66 36 / 20 20 0 0 CERRO/QUESTA.................... 69 32 64 31 / 20 20 0 0 RED RIVER....................... 54 28 50 26 / 30 20 0 0 ANGEL FIRE...................... 65 25 58 23 / 20 20 0 0 TAOS............................ 70 31 64 30 / 20 20 0 0 MORA............................ 71 37 63 36 / 20 20 0 0 ESPANOLA........................ 76 38 70 37 / 20 10 0 0 SANTA FE........................ 72 40 64 39 / 20 10 0 0 SANTA FE AIRPORT................ 75 39 68 38 / 20 10 0 0 ALBUQUERQUE FOOTHILLS........... 78 47 72 45 / 10 5 0 0 ALBUQUERQUE HEIGHTS............. 80 45 74 46 / 10 5 0 0 ALBUQUERQUE VALLEY.............. 83 44 76 44 / 10 0 0 0 ALBUQUERQUE WEST MESA........... 82 45 76 45 / 10 0 0 0 LOS LUNAS....................... 82 43 76 43 / 10 0 0 0 RIO RANCHO...................... 81 45 74 45 / 10 0 0 0 SOCORRO......................... 85 46 79 45 / 5 0 0 0 SANDIA PARK/CEDAR CREST......... 72 41 66 41 / 20 5 0 0 TIJERAS......................... 77 42 71 43 / 20 10 0 0 MORIARTY/ESTANCIA............... 76 36 70 33 / 20 10 0 0 CLINES CORNERS.................. 74 38 67 39 / 20 10 0 0 GRAN QUIVIRA.................... 74 44 71 42 / 20 10 0 0 CARRIZOZO....................... 78 48 75 47 / 20 5 0 0 RUIDOSO......................... 72 44 69 44 / 20 10 0 0 CAPULIN......................... 72 40 69 38 / 20 20 0 5 RATON........................... 77 36 72 37 / 20 20 0 5 SPRINGER........................ 78 38 73 37 / 20 20 0 0 LAS VEGAS....................... 76 38 69 38 / 20 20 0 0 CLAYTON......................... 82 46 80 43 / 20 20 0 0 ROY............................. 76 42 74 40 / 20 20 0 0 CONCHAS......................... 85 49 81 46 / 20 20 0 0 SANTA ROSA...................... 84 48 78 46 / 20 10 0 0 TUCUMCARI....................... 87 50 84 45 / 20 20 0 0 CLOVIS.......................... 83 51 82 48 / 10 10 0 0 PORTALES........................ 82 52 82 49 / 10 10 0 0 FORT SUMNER..................... 83 50 81 48 / 20 20 0 0 ROSWELL......................... 88 51 87 50 / 10 10 0 0 PICACHO......................... 83 50 81 51 / 20 10 0 0 ELK............................. 76 47 75 48 / 20 10 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ101-105-106. RED FLAG WARNING FROM NOON TO 8 PM MDT SUNDAY FOR THE FOLLOWING ZONES... NMZ104-107-108. WIND ADVISORY FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ501>507-510>516-521-523-527>531. && 44
Hazardous weather outlook, Apr 22, 6:04 AM MDT, 21 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 604 AM MDT FRI APR 22 2016 NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 604 AM MDT FRI APR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY STRONG SOUTHWEST WINDS WILL DEVELOP. THE STRONGEST WINDS COULD GUST NEAR 50 MPH ACROSS MUCH OF WEST CENTRAL AND NORTHERN NEW MEXICO. THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS IN THE MIDDLE RIO GRANDE VALLEY...WEST CENTRAL MOUNTAINS AND NORTHWEST PLATEAU DURING THE AFTERNOON AND EARLY EVENING. FURTHER...THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS UNION COUNTY...WHERE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. SUNDAY...THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING EAST OF THE CENTRAL MOUNTAINS AND SOUTHERN SANGRE DE CRISTO MOUNTAINS...INCLUDING THE I-40 CORRIDOR OF EASTERN NEW MEXICO. MONDAY...STRONG SOUTHWEST WINDS WILL REDEVELOP. THE STRONGEST GUSTS COULD REACH 50 MPH WEST OF THE CONTINENTAL DIVIDE. THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO DURING THE AFTERNOON AND EARLY EVENING. TUESDAY...THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS EAST OF THE CENTRAL MOUNTAIN CHAIN FROM LATE MORNING THROUGH EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS UNION COUNTY FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:27 AM MDT | Wind Advisory | ABQ | 15 hr | |
| Apr 23, 3:02 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 13 hr |
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.